Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Fort Worth, TX

February 18, 2000Freestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 18, 2000, 12:10 PM CST for Freestone County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 18, 2000, 12:10 PM CST (18:10 UTC)
Expired
Feb 18, 2000, 1:00 PM CST
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Freestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1344 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 181812
SVRFTW
TXC161-181900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FREESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 PM CST

* AT 1210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM NEAR TEAGUE...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE TEAGUE AND FAIRFIELD

HAIL UP TO ONE INCH IN DIAMETER AND HEAVY RAIN ARE POSSIBLE WITH 
THIS STORM.

LAT...LON 3163 9639 3143 9624 3162 9582 3186 9596

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 10:55 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 18, 10:55 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CST FRI FEB 18 2000

COLD FRONT EXTENDS FROM NEAR A SULPHUR SPRINGS...WACO...JUNCTION
LINE AT THIS TIME.  SCATTERED SHOWERS AND A FEW THUNDERSTORMS
CONTINUE TO FORM AHEAD OF THE FRONT.  MAIN THUNDERSTORM ACTIVITY
REMAINS NORTHEAST OF FORECAST AREA...FROM FRANKLIN TO BOWIE COUNTY.
HOWEVER...WILL KEEP SHOWERS AND THUNDERSTORMS MENTIONED GENERALLY
EAST OF A CANTON...CORSICANA...TEMPLE LINE. ONCE THE FRONT MOVES
THROUGH... EXPECT ALL PRECIPITATION TO END.

MAIN CHANGES TO ZONES WILL BE REMOVING MORNING WORDING AND ADJUST
WIND DIRECTIONS.  DO EXPECT TEMPERATURES TO WARM A FEW DEGREES FROM 
CURRENT READINGS WITH SOME AFTERNOON SUN.

.FTW...CAUTION ON AREA LAKES TODAY AREAWIDE.

79

In the hours before

Special weather statement, Feb 18, 8:39 AM CST, 3 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CST THU FEB 17 2000

HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED ACROSS NORTH TEXAS
TODAY OR TONIGHT.

SHOWERS AND THUNDERSTORMS THAT AFFECTED PORTIONS OF NORTH TEXAS
OVERNIGHT AND THIS MORNING HAVE MOVED INTO EAST TEXAS.  NO
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THROUAGH TONIGHT.

79
Special weather statement, Feb 18, 8:40 AM CST, 3 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED DATE
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CST FRI FEB 18 2000

HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED ACROSS NORTH TEXAS
TODAY OR TONIGHT.

SHOWERS AND THUNDERSTORMS THAT AFFECTED PORTIONS OF NORTH TEXAS
OVERNIGHT AND THIS MORNING HAVE MOVED INTO EAST TEXAS.  NO
ADDITIONAL THUNDERSTORM DEVELOPMENT HIS EXPECTED THROUGH TONIGHT.

79
Special weather statement, Feb 18, 11:45 AM CST, 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-182200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CST FRI FEB 18 2000

A COLD FRONT WILL MOVE THROUGH THE EASTERN SECTIONS OF NORTH TEXAS
EARLY THIS AFTERNOON.  SCATTERED SHOWERS AND THUNDERSTORM WILL FORM
ALONG AND JUST AHEAD OF THE FRONT.  A FEW OF THESE STORMS COULD
PRODUCE BRIEF PERIODS OF HEAVY RAIN AND SMALL HAIL...ESPECIALLY EAST
OF AN ATHENS TO GROESBECK LINE.  ALL THUNDERSTORM ACTIVITY WILL END
BY MID AFTERNOON WHEN THE FRONT MOVES INTO EAST TEXAS.

79

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.